Alert archive / North Dakota / Wind Advisories in 2006
Wind Advisory 8, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at May 24, 2006, 3:20 AM MDT for 16 counties in North Dakota. It took effect at May 24, 2006, 6:00 AM MDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2006, 3:20 AM MDT (09:20 UTC)
- In effect from
- May 24, 2006, 6:00 AM MDT
- Expired
- May 24, 2006, 7:00 PM MDT
- In force
- 13 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Logan County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Oliver County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 96 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 163 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 2483 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 240920 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 420 AM CDT WED MAY 24 2006 ...WIND ADVISORY SOUTHWEST AND SOUTH CENTRAL TODAY THROUGH EARLY EVENING... .A STRONG LOW PRESSURE SYSTEM OVER THE DAKOTAS WILL MOVE EAST TOWARDS MINNESOTA TODAY. STRONG NORTHWEST WINDS BEHIND THE LOW WILL DEVELOP OVER THE STATE TODAY. THE STRONGEST WINDS WILL BE ON THE SOUTHWEST SIDE OF THE LOW...SOUTH AND WEST OF A LINE FROM WATFORD CITY TO GARRISON...TO BISMARCK...TO ASHLEY. NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS NEAR 50 MPH ARE POSSIBLE OVER MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA. THE WINDS ARE EXPECTED TO DECREASE TO AROUND 20 MPH BY MID EVENING. NDZ017>021-031>035-040>047-050-241730- /O.NEW.KBIS.WI.Y.0008.060524T1200Z-060525T0100Z/ MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK- MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- LOGAN-MCINTOSH- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...GARRISON...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON...NAPOLEON...ASHLEY 420 AM CDT WED MAY 24 2006 /320 AM MDT WED MAY 24 2006/ ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO NEAR 50 MPH AT TIMES CAN BE EXPECTED TODAY THROUGH MID EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JV
2 follow-up statements
000 WWUS73 KBIS 241630 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1130 AM CDT WED MAY 24 2006 ...WIND ADVISORY SOUTHWEST AND SOUTH CENTRAL THROUGH EARLY EVENING... .A STRONG LOW PRESSURE SYSTEM OVER THE DAKOTAS WILL MOVE EAST TOWARDS MINNESOTA TODAY. NORTHWEST WINDS BEHIND THE LOW WILL CONTINUE OVER THE STATE TODAY. THE STRONGEST WINDS WILL BE ON THE SOUTHWEST SIDE OF THE LOW...SOUTH AND WEST OF A LINE FROM WATFORD CITY TO GARRISON...TO BISMARCK...TO ASHLEY. NORTHWEST WINDS OF 25 TO 40 MPH ARE OCCURRING OR WILL DEVELOP OVER MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA THROUGH THE AFTERNOON. THE WINDS ARE EXPECTED TO DECREASE TO AROUND 20 MPH DURING THE EVENING. NDZ017>021-031>035-040>047-050-242130- /O.CON.KBIS.WI.Y.0008.000000T0000Z-060525T0100Z/ MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK- MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- LOGAN-MCINTOSH- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...GARRISON...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON...NAPOLEON...ASHLEY 1130 AM CDT WED MAY 24 2006 /1030 AM MDT WED MAY 24 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. A STRONG LOW PRESSURE SYSTEM OVER THE DAKOTAS WILL MOVE EAST TOWARDS MINNESOTA TODAY. STRONG NORTHWEST WINDS BEHIND THE LOW WILL CONTINUE OVER THE ADVISORY AREA. NORTHWEST WINDS OF 25 TO 40 MPH WITH A FEW GUSTS TO NEAR 50 MPH AT TIMES CAN BE EXPECTED THIS AFTERNOON AND EARLY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JF
000 WWUS73 KBIS 242035 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 335 PM CDT WED MAY 24 2006 ...WIND ADVISORY SOUTHWEST AND SOUTH CENTRAL THROUGH EARLY EVENING... .A STRONG LOW PRESSURE SYSTEM OVER SOUTHEAST NORTH DAKOTA WILL MOVE EAST INTO MINNESOTA THIS EVENING. NORTHWEST WINDS BEHIND THE LOW WILL CONTINUE THIS EVENING. THE STRONGEST WINDS WILL BE ON THE SOUTHWEST SIDE OF THE LOW...SOUTH AND WEST OF A LINE FROM WATFORD CITY TO GARRISON...TO BISMARCK...TO ASHLEY. NORTHWEST WINDS OF 25 TO 40 MPH WILL CONTINUE INTO EARLY EVENING. THE WINDS ARE EXPECTED TO DECREASE TO AROUND 20 MPH DURING THE EVENING. NDZ017>021-031>035-040>047-050-250100- /O.CON.KBIS.WI.Y.0008.000000T0000Z-060525T0100Z/ MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK- MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- LOGAN-MCINTOSH- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...GARRISON...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON...NAPOLEON...ASHLEY 335 PM CDT WED MAY 24 2006 /235 PM MDT WED MAY 24 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. A STRONG LOW PRESSURE SYSTEM OVER SOUTHEAST NORTH DAKOTA WILL MOVE INTO MINNESOTA THIS EVENING. STRONG NORTHWEST WINDS BEHIND THE LOW WILL CONTINUE OVER THE ADVISORY AREA. NORTHWEST WINDS OF 25 TO 40 MPH CAN BE EXPECTED INTO EARLY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JF
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at May 24, 3:00 AM MDT, 20 minutes earlier.
Area forecast discussion, May 24, 3:00 AM MDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 400 AM CDT WED MAY 24 2006 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT... MAIN CONCERNS ARE STRONG WINDS AND CHANCES OF THUNDERSTORMS. DOUBLE SURFACE LOW CENTERS THIS MORNING...ONE OVER NORTH CENTRAL SOUTH DAKOTA AND THE OTHER OVER NORTHWESTERN NORTH DAKOTA. THESE LOW CENTERS ARE PROGGED TO MERGE AND FORM ONE LOW OVER EASTERN NORTH DAKOTA BY NOON. THOSE AREAS WEST OF THE LOW WILL EXPERIENCE STRONG NORTHWEST WINDS. AT H850 LEVEL (ROUGHLY 5000 FT) WINDS ARE PROGGED TO BE NORTHWEST AT 40 TO 50 KTS. THIS IS EXPECTED TO TRANSLATE TO THE SURFACE TODAY...ESPECIALLY THOSE AREAS ON THE SOUTHWEST SIDE OF THE LOW WHERE THE SURFACE GRADIENT IS THE TIGHTEST. HAVE DECIDED TO ISSUE A WIND ADVISORY OVER THE SOUTHWEST 1/4 OF THE STATE...ROUGHLY FROM JUST SOUTH OF WILLISTON TO GARRISON...BISMARCK/MANDAN...TO ASHLEY IN DICKEY COUNTY - SOUTH AND WEST OF THIS LINE. SHOWERS AND THUNDERSTORMS WRAPPING AROUND THE SURFACE LOW AND EXPECT PRECIPITATION TO CONTINUE THIS MORNING. THEN AS THE LOW MOVES EASTWARD THIS AFTERNOON...THE CHANCES LESSEN OVER THE WESTERN PART OF THE STATE. A MID/UPPER LEVEL RIDGE BUILDS IN QUICKLY BEHIND THIS LOW PRESSURE SYSTEM LATE TONIGHT. THE RIDGE REMAINS IN PLACE THROUGH THURSDAY EVENING...WHEN THE NEXT UPPER LEVEL LOW/TROUGH MOVES ACROSS THE ROCKIES TOWARDS NORTH DAKOTA. ON FRIDAY THE GFS MODEL HAS THE SURFACE LOW/TROUGH ALONG THE WESTERN NORTH DAKOTA BORDER AROUND NOON. THIS LOW MOVES EASTWARD SLOWLY AND IS OVER THE CENTRAL DAKOTAS BY SATURDAY MORNING. HAVE KEPT A CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH FRIDAY NIGHT. .LONG TERM...SATURDAY THROUGH WEDNESDAY... SOUTHWEST FLOW ALOFT THROUGH THE EXTENDED PERIOD OVER THE NORTHERN PLAINS. EMBEDDED SHORT WAVES WILL MOVE ALONG THE FLOW THROUGH THE PERIOD. WILL BE DIFFICULT TO PINPOINT TIMING AND PLACEMENT. MADE ONLY VERY MINOR TWEAKS TO THE EXTENDED FORECAST...KEEPING TEMPERATURES MUCH THE SAME AROUND SEASONAL...AND KEEPING IN SLIGHT CHANCE POPS EACH DAY. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && JV/WA
Hazardous weather outlook, May 23, 4:23 AM MDT, 22 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 523 AM CDT TUE MAY 23 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-241030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 523 AM CDT TUE MAY 23 2006 /423 AM MDT TUE MAY 23 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS...ESPECIALLY THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. JV
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:02 PM MDT | Severe Thunderstorm Warning | BIS | Morton | 58 min |
| May 24, 3:48 PM MDT | Flash Flood Warning | BIS | Wells | 117 min |
| May 24, 5:35 PM MDT | Flash Flood Warning | BIS | Wells | 55 min |
Nearby
Wind Advisories in North Dakota, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.